Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 221, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2022, 5:55 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2022, 5:55 PM MST (00:55 UTC)
- Expired
- Aug 23, 2022, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 199 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WGUS55 KVEF 240055
FFWVEF
AZC015-240400-
/O.NEW.KVEF.FF.W.0221.220824T0055Z-220824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
555 PM PDT Tue Aug 23 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Mohave County in northwestern Arizona...
* Until 900 PM MST.
* At 555 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the between Burro Creek and Alamo Lake State
Park. Between 0.75 and 1.5 inches of rain are estimated by radar
to have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alamo Lake and Burro Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3423 11361 3437 11372 3458 11360 3471 11333
3432 11333 3432 11334 3431 11334 3430 11335
3429 11337 3430 11340 3429 11341 3430 11343
3431 11353 3426 11358 3424 11359
FLASH FLOOD...RADAR INDICATED
$$
JA2 follow-up statements
315
WGUS75 KVEF 240200
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
700 PM PDT Tue Aug 23 2022
AZC015-240400-
/O.CON.KVEF.FF.W.0221.000000T0000Z-220824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
700 PM MST Tue Aug 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR SOUTHERN MOHAVE COUNTY...
At 700 PM MST, Doppler radar indicated thunderstorms dissipated
prior to 645 PM MST over the area between Wikieup and Alamo Lake.
Between 0.75 and 1.5 inches of rain is estimated by radar to have
fallen over the warned area. Flash flooding is ongoing or expected
to begin shortly in Burro Creek and around Alamo Lake.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Alamo Lake and Burro Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3423 11361 3437 11372 3458 11360 3471 11333
3432 11333 3432 11334 3431 11334 3430 11335
3429 11337 3430 11340 3429 11341 3430 11343
3431 11353 3426 11358 3424 11359
FLASH FLOOD...RADAR INDICATED
$$
JA967
WGUS75 KVEF 240354
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
854 PM PDT Tue Aug 23 2022
AZC015-240404-
/O.EXP.KVEF.FF.W.0221.000000T0000Z-220824T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
854 PM MST Tue Aug 23 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
SOUTHERN MOHAVE COUNTY...
Flash flooding is no longer expected to pose a threat over the area
between Wikieup and Alamo Lake from the heavy rain that ended early
this evening. Please heed any road closures.
LAT...LON 3423 11361 3437 11372 3458 11360 3471 11333
3432 11333 3432 11334 3431 11334 3430 11335
3429 11337 3430 11340 3429 11341 3430 11343
3431 11353 3426 11358 3424 11359
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:11 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 23, 2:11 PM MST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 211 PM PDT Tue Aug 23 2022 .SYNOPSIS... Monsoon moisture returns for much of the area on southeast flow Wednesday, bringing increased thunderstorm chances for Wednesday, Thursday, and possibly Friday. Another drying trend is expected for the weekend. && .SHORT TERM...through Friday. A few thunderstorms can be seen on radar this afternoon as we near peak daytime heating. Convection is having difficulty sustaining off the ridge tops. This makes sense given a stout 500mb inversion seen on the 12Z Las Vegas sounding. Weakening of an eastern Pacific ocean ridge will allow deep monsoonal moisture to return in southeasterly flow. Precipitable water will increase to around 1.5" which is near record for this time of year and provides more than enough fuel for storms with high rain rates. This will continue through Thursday, wish residual moisture allowing for possibly another active day Friday. .LONG TERM...Friday through Tuesday. Model ensembles indicate a dry westerly flow aloft beginning to develop Friday over our region and continuing through the weekend then becoming southwest as a mean trough develops off the West Coast. This is reflected in the latest NBM gridded forecast which indicates decreasing chances for thunderstorms Friday through the weekend over southern Nevada and eastern San Bernardino County while 30-40 percent probabilities remain over much of Mohave County Friday through Sunday. Moisture may not be entirely scoured out of the region though the persistent drying effect continues Monday and Tuesday with ensemble mean precipitable water values dropping to less than one inch over all areas north of I-40 and PoP values reducing to 10-20 percent over the mountains of southern Nevada and northwest Arizona. Temperatures will also be subdued in this pattern with highs near or slightly below normal which translates to highs generally 98-103 across most desert zones. && .AVIATION...For Harry Reid...Isolated thunderstorms are possible once again this afternoon with the majority of the convective activity remaining over the higher terrain surrounding the Vegas valley. The only impacts expected at the terminal from this activity are outflow winds and only a low chance exists for that. Outside of thunderstorm activity, light winds favoring typical diurnal wind directions can be expected. Monsoonal moisture increases tomorrow likely resulting in an uptick in convective activity near the terminal, most likely after 20Z. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered convection is expected once again this afternoon, mainly over southeastern Nevada and northwest Arizona after 21Z. Gusty outflow winds, brief heavy rainfall, and CIGs to 10kft will be the main impacts of this activity. Convection should quickly decrease after sunset. Away from convection, winds should remain light and favor typical diurnal variations. Monsoonal moisture looks to increase across the region tomorrow resulting in an uptick in afternoon and evening thunderstorm activity. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Berc LONG TERM...Adair AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:26 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 23, 7:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 24, 12:14 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 24, 1:52 AM MST | Flood Watch | VEF | Mohave | 22 hr |
| Aug 24, 4:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.